• Arimidex side affects

    Asked by oceanblue24 on Monday, November 26, 2012

    Arimidex side affects

    Hi I've been on Arimidex for a bit over 3 months now. I was fine for the first 3 weeks or so & then I started with a lot of body aches & hot flashes. My back seems to be the worst of the aches. I've had lower back pain all my adult life due to weight problems etc. Does anyone else out there suffer from back pain from the Arimidex? I also suffer from anxiety. Mostly GAD & health anxiety. OK I'm a Hypochondriac! So as you can imagine I've been obsessing way to much these last few months. I will have a Dexa Scan next week & see my Onc in 2 weeks. Just looking for some input from you out there. I know some of you will say just take one day at a time & relax but I'm just not wired that way! Thanks for listening!!

    7 Answers from the Community

    7 answers
    • karen1956's Avatar

      I had horrible joint pain..mostly knees and knuckles on Arimidex and developed severe carpel tunnel syndrome that necessitated surgery on my wrist.....I tired all the AI's...spent the most time on Aromasin.....I developed horrid deQuervanes tendonities on it and had surgery on both wrists....also insomnia, mood, cognitive, anxiety and depression on Aromasin and at one point night sweats to beat night sweats!!!! Also bone density tanked and now I'm osteoporosis.....I endured the AI's for 3 1/2 years and finally quit for quality of life!!!!

      almost 4 years ago
    • nancyjac's Avatar

      I've been on it for about 5 months now. I had pretty much the same side effects starting about 3 weeks after I started taking it too. My aches tended to be more in my hips and legs and I only got the hot flashes at night. The hot flashes were pretty mild and only lasted a few minutes. Don't have them much at all any more. Still wake up pretty sore and achy but find that 10-15 minutes of moving around once I get up in the morning pretty much takes care of it.

      almost 4 years ago
    • BENDINTHEROAD's Avatar

      I was on the generic arimedex for 10 months. Had the bone pain and the flashes and insomnia. My pain was in my legs - just a creepy, heavy dead feeling. Doing water aerobics in a heated pool really seemed to help. Just got switched to tamoxifin. I am having less side effects with it. Just the flashes and night sweats and insomnia. But I'm still here to gripe about it.

      almost 4 years ago
    • JenS's Avatar

      I was on Arimidex for 14 months and had gradually increasing joint pain, as well as emotional instability -- moodiness & negativity. I finally discontinued it for 3 months, then switched to Aromacin. So far things are much better with Aromacin, but it's only been 4 months. I also changed anti-depressants. I think of these pills as the unhappy and the happy pill. The new combo seems to be O.K.

      almost 4 years ago
    • oceanblue24's Avatar

      Thanks everyone! I called & talked to the nurse practioner & she said many get back ache as a side affect. She said after all we have joints in our backs too. I really want to stay on it so will try to endure. I can stand the hot flashes as I had them all through chemo. The mood swings, well I'm moody anyway! I've seriously been thinking of going on an antidepressant but they have side affects too. Quality of life, well life has changed a bit for us all. A lot will be decided on my Dexa Scan.

      almost 4 years ago
    • JudyW's Avatar

      I've been on Arimidex for almost two years and I still have the joint pain and I've gained about 20-25 pounds. The way I look at it, it's better than having cancer! I've told both the surgeon and the oncologist that, and they have accepted it. Good luck, and DO try to relax and enjoy being alive! That's the beauty of being a "survivor." Can that all change? Of course it can! But, for now, enjoy life and the special people in your life.

      almost 4 years ago
    • laurajane's Avatar

      ive been on arimidex for a year and have minor aches but huge back pain. i also have hot flashes like going thru menopause all over .ewwww!! i always thought lower back pain was due to weight gain but now im not so sure. i can only stand for short periods of time and need to sit otherwise i feel horrid.

      almost 4 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more invasive (infiltrating) ductal carcinoma questions.  Also, don't forget to check out our Invasive (Infiltrating) Ductal Carcinoma page.